MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC DEROYAL; PACK, HOT OR COLD, WATER CIRCULATING

DEROYAL INDUSTRIES, INC DEROYAL; PACK, HOT OR COLD, WATER CIRCULATING
Model Number T700
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported incident indicates there was no report of injury.Ordinarily, deroyal would not consider this event reportable under 21 cfr 803.However, deroyal is voluntarily filing an mdr report for this quality issue because notification of a medwatch was received from the fda.The reported failure was "device is leaking at the connection hose".A lot number or batch number was provided on this complaint.The medwatch report states that the identification number is (b)(4).A sample has not been returned for evaluation due to the unit was not available for return.The quality specialist was unable to determine exact error or issue because testing could not be completed.Corporate corrective action preventive action (capa), (b)(4), was initiated and assigned to deroyal engineering, quality control and marketing to evaluate the reported issue of broken connector on the temperature therapy units.The true root cause of the reported issue is undetermined at this point of the investigation process.A corrective action has not been taken at this time.As more information becomes available on capa actions to be taken a follow up report will be submitted.
 
Event or Problem Description
Quality issue details- date of occurrence: (b)(6) 2018.When did quality issue occur? during use.Who was using or operating the product when the quality issue occurred? patient/end consumer.Was a medical procedure involved? yes.Name of medical procedure: right total knee replacement.Did the quality issue cause a delay in the medical procedure? no (please provide length of delay and any other details about the procedure in the detailed description field below).Detailed description of quality issue: device is leaking at the connecting hose.How was the quality issue was identified? by actual use.How was the product being used? therapy.Was it the initial use of the product? yes.Was the product modified from the original condition supplied by deroyal? no.Was the product connected to or used in conjunction with other devices or equipment? no.Outcome details- outcome(s) attributed to quality issue: none.Person(s) affected by outcome(s) checked above: none.Known pre-existing condition(s) of person(s) affected: none specified.Was the incident reported to the fda? yes - reported on (b)(6) 2018.Detailed description of outcome(s), including information regarding injury or any additional treatment/intervention required: patient had to return to hospital for a new unit.
 
Additional Manufacturer Narrative
Corporate corrective action preventive action (capa), corp-18-04-001 to evaluate the reported issue of broken connector on the temperature therapy units has been completed.Root cause: tonic - the initial review of the product identifies that excess force has been exerted on the barb to cause the broken barbed defect.The initial review of the product identifies that the clip could be becoming misaligned when the male connector is being removed from the coupling or during shipping.In conclusion, connector failures could be due to a defect in production, during shipping or during use.From reviewing damaged/returned connectors it cannot be identified when the defect has taken place.Cpc - potential causes of broken barb are that, the glue applied by tonic is corroding the plastic of the connector, as well as during shipping from cpc to tonic.Potential causes of the misaligned clip are incorrect installation by operator and vibrations during transport.Deroyal - there are multiple scenarios that can cause defects to the barbed portion, and clip of the connector.Including but not limited to manufacturing, shipping and handling, during end user use, or any combination of these.Based on the information gathered the misaligned blue clip is likely occurring due to improper insertion during assembly, and the broken barbed portion is caused by excessive force during use by the end users.Corrective actions performed by supplier: 1) complaint listings related to connectors, product leaking, and product broken were reviewed.These complaint listings were then categorized by the component failure based on the information uploaded in jd edward system.In addition to the complaint listing evaluation, a health risk assessment was performed to ensure no further field action is required in response to the connector related complaints.2) a potential cause document from tonic was received.A report of cpcs' connector analysis was received.Within this document, cpc identified the following potential corrective actions.2a) advised customer to not use glue.(comparison testing was also provided, separately).2b) change of packaging.Add more bubble bag in the box; 2c) train the operators, to be more careful when completing the 100% test; 2d) verify devices at the next production.Corrective actions performed by deroyal: 2a) deroyal chose to keep the glue on the connector as the glue is an additional risk control to prevent water from leaking onto the patient.Not enough information is currently available in regards to how the pvc pipe will age when assembled directly against the barbed portion of the connector without the glue.Also, the testing strategies used by cpc to compare with and without glued connectors were not representative of the failures seen in the field.The complaint samples received had fractures points close to the body of the connector, whereas the test results conducted by cpc showed fractures occurring on the first barb.2b) verification of the additional bubble wrap in packaging, action was received.2c) verification of the additional training of operator's action was received.2d) cpc was unable to provide documentation verifying that the next production of connectors were verified.This was determined to be acceptable as complaints related to connectors have depleted over the past six months.3) a packaging distribution test was completed by the packaging engineer.Ten products were packaged and ups ground shipped from new tazewell, tn to sanford, fl.Upon return from sanford, fl the product and package were visually inspected for damage.No damage to the connectors was observed as a result of the shipping.Test report was documented on corp.Frm.111 and is included within the capa.4) a product literature review was conducted.It was determined that sufficient information and warnings are being communicated to the field for the t700 series.5) the fishbone analysis worksheet was completed.6) complaint listings related to connectors, product leaking, and product broken were reviewed from january 1, 2015 to april 9, 2019.After further review and complaint monitoring, the trend of connector complaints has seen a steep decline over the past six months.Based on this information, it has been determined that no further action is currently required.Complaints will continue to be reviewed and monitored.The investigation is complete at this time.We will provide a follow up report if additional information becomes available.

Brand Name
DEROYAL
Common Device Name
PACK, HOT OR COLD, WATER CIRCULATING
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC
1595 hwy 33 south
new tazewell TN 37825
MDR Report Key7964834
Report Number2320762-2018-00008
Device Sequence Number168681
Product Code ILO
UDI-Device Identifier00749756868235
UDI-Public00749756868235
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberT700
Device Lot Number18001810
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1